Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Diagnosed with Factor 5 Leiden. Taking aspirin. Scheduled to have hernia surgery. Stop aspirin before surgery?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Had unprovoked PE in May 2010
Also Diagnosed with Factor 5 Leiden
Had 6 month course of Coumadin. Currently taking one 81mg of aspirin daily
Scheduled to have hernia surgery on 10/1/13

Question: I was told to stop aspirin therapy 5 days before surgery (10/1), which would have been Thursday 9/26. However, I’m also scheduled to have a tooth extraction on Wed. 9/25. The dentist said I must stop taking aspirin beginning today 9/22. With my history, would it be too early to stop aspirin therapy? Essentially, I’d be stropping aspirin 9 days before surgery instead of 5 days. Is this a problem?

Posted Sat, 12 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Srikanth Reddy 12 hours later
Brief Answer:
It is essential

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

Stoping aspirin before surgery is eseential. Before both surgeries you have to stop aspirin and both surgeries also seem to be essential.
Now every decision has some risk to benefit ratio. But in your case risk by stopin aspirin transiently carries a very small risk and can be taken if practically thought.
I think you should stop it transiently and go ahead with surgery as advised by your surgeons.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor